Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 31, 2008, 3:57 PM CDT for Collin County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2008, 3:57 PM CDT (20:57 UTC)
- Expired
- Mar 31, 2008, 4:46 PM CDT
- In force
- 49 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Collin County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 110 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:00 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1777 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 312057
TORFWD
TXC085-312200-
/O.NEW.KFWD.TO.W.0008.080331T2057Z-080331T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
357 PM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
COLLIN COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 500 PM CDT
* AT 357 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 8 MILES SOUTHWEST OF FRISCO..MOVING NORTHEAST AT
25 MPH.
* THE TORNADO WILL BE NEAR...
FRISCO BY 410 PM CDT...
FRISCO AND PLANO BY 415 PM CDT...
PROSPER BY 425 PM CDT...
ALLEN AND CELINA BY 430 PM CDT...
MCKINNEY AND FAIRVIEW BY 435 PM CDT...
LUCAS BY 440 PM CDT...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
DO NOT STOP UNDER BRIDGES OR HIGHWAY OVERPASSES SINCE THEY OFFER NO
PROTECTION FROM TORNADO WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
EASTERN TEXAS.
LAT...LON 3332 9683 3340 9653 3340 9639 3336 9638
3334 9636 3335 9633 3335 9628 3319 9629
3300 9683
TIME...MOT...LOC 2057Z 245DEG 21KT 3311 9691
$$2 follow-up statements
000
WWUS54 KFWD 312139
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
438 PM CDT MON MAR 31 2008
TXC085-312200-
/O.CON.KFWD.TO.W.0008.000000T0000Z-080331T2200Z/
COLLIN TX-
438 PM CDT MON MAR 31 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHEASTERN COLLIN COUNTY...
AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WITH ROTATION LOCATED NEAR MELISSA...MOVING NORTHEAST
AT 27 MPH. ROTATION WITH THIS STORM CONTINUES TO DECREASE AND THE
WARNING MAY BE CANCELLED PRIOR TO EXPIRATION IF CURRENT TRENDS
CONTINUE.
THE THUNDERSTORM WILL BE NEAR...
ANNA BY 445 PM CDT...
WESTMINSTER BY 455 PM CDT...
BLUE RIDGE BY 500 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
EASTERN TEXAS.
LAT...LON 3332 9669 3340 9653 3340 9640 3334 9636
3335 9633 3335 9628 3326 9629 3325 9663
TIME...MOT...LOC 2138Z 245DEG 23KT 3327 9656
$$000
WWUS54 KFWD 312146
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
447 PM CDT MON MAR 31 2008
TXC085-312157-
/O.CAN.KFWD.TO.W.0008.000000T0000Z-080331T2200Z/
COLLIN TX-
447 PM CDT MON MAR 31 2008
...THE TORNADO WARNING FOR NORTHEASTERN COLLIN COUNTY IS CANCELLED...
AT 447 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO.
THE TORNADO WARNING WAS CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
EASTERN TEXAS.
LAT...LON 3332 9669 3340 9653 3340 9640 3334 9636
3335 9633 3335 9628 3326 9629 3325 9663
TIME...MOT...LOC 2147Z 245DEG 23KT 3329 9650
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:33 PM CDT, 24 minutes earlier.
Area forecast discussion, Mar 31, 3:33 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 333 PM CDT MON MAR 31 2008 .DISCUSSION... A LINE OF DISCRETE STORMS HAS ERUPTED FROM NEAR GAINESVILLE TO CLEBURNE TO HAMILTON. THE DRY LINE IS STILL FARTHER WEST FROM NEAR WICHITA FALLS TO BRECKENRIDGE TO NEAR SONORA. TORNADO WATCH IS IN EFFECT FOR ALMOST THE ENTIRE CWA. THE SUPERCELL NOW IN SOUTHERN TARRANT/NORTHERN JOHNSON IS SHOWING STRONG ROTATION AND HAS ALREADY TRANSITIONED INTO AN HP. EXPECT STORMS TO CONTINUE TO DEVELOP AND MARCH EASTWARD THROUGH THE AFTERNOON AND EVENING HOURS. AM HESITANT TO CLEAR ANY COUNTIES FROM WATCH JUST YET WITH DRY LINE STILL TO OUR WEST. A SMALL AMOUNT OF CIN REMAINS OVER THE SOUTHWESTERN COUNTIES BUT EXPECT THIS TO BE BREACHED IN THE NEXT HOUR OR SO. INCREASING BULK SHEAR AND AMPLE INSTABILITY WILL CONTINUE TO SUPPORT SUPERCELLS. IN SHORT...ALMOST ALL OF NORTH TEXAS WILL SEE A CHANCE OF STORMS WITH THE POTENTIAL FOR VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES THIS AFTERNOON AND EVENING. FLASH FLOODING WILL ALSO BE OF CONCERN... ESPECIALLY WITH ANY SLOW MOVING CELLS. DRY LINE IS EXPECTED TO STALL OVER THE WESTERN COUNTIES THIS EVENING BEFORE DRIFTING BACK WEST. THE MAIN COLD FRONT WITH THIS SYSTEM WILL MOVE THROUGH NORTH TEXAS FROM NORTH TO SOUTH TOMORROW MORNING...BRINGING ANOTHER CHANCE OF RAIN TO MAINLY THE SOUTHERN COUNTIES. RAIN CHANCES WILL CONTINUE OFF AND ON THROUGH WEDNESDAY AND THURSDAY AS THE AFOREMENTIONED FRONT MOVES BACK NORTH AS A WARM FRONT. WEAK DISTURBANCES WILL PASS BY IN WSW FLOW ALOFT WITH AN INVERTED SURFACE TROUGH SHARPENING OVER NEW MEXICO BY WEDNESDAY EVENING. SEVERE WEATHER LOOKS MARGINAL FOR THESE PERIODS AS THERE WILL BE LITTLE IN THE WAY OF FORCING AND A VERY MOIST ATMOSPHERE IN PLACE. NORTH TEXAS DRIES OUT OVER THE WEEKEND WITH HIGH PRESSURE SETTLING OVER THE REGION. A WEAK FRONT WILL APPROACH THE RED RIVER VALLEY SUNDAY EVENING BUT MOISTURE RETURN LOOKS SLIM AND HAVE LEFT POPS OUT AT THIS TIME. SH/13 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 56 69 51 67 63 / 10 10 20 40 30 WACO, TX 60 73 56 72 65 / 20 10 20 20 10 PARIS, TX 57 68 49 65 58 / 50 20 10 40 30 DENTON, TX 51 68 49 65 63 / 10 10 20 40 30 MCKINNEY, TX 54 66 50 64 62 / 30 10 20 40 30 DALLAS, TX 58 71 53 67 64 / 20 10 20 30 30 TERRELL, TX 59 67 52 68 63 / 30 20 20 30 30 CORSICANA, TX 61 72 53 69 64 / 30 20 20 20 20 TEMPLE, TX 60 77 56 69 64 / 20 20 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 31, 3:15 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT MON MAR 31 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 315 PM CDT MON MAR 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR MOST OF NORTH TEXAS... THERE IS A MODERATE RISK OF SEVERE WEATHER NORTH AND EAST OF A BOWIE...MINERAL WELLS...TO SULPHUR SPRINGS LINE THROUGH THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR THE REMAINDER OF NORTH TEXAS. THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF AN APPROACHING DRY LINE THROUGH THE EVENING. MANY STORMS WILL BE CAPABLE OF PRODUCING GOLFBALL SIZE HAIL OR LARGER AND DAMAGING WINDS. A FEW TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK AREA. IN ADDITION TO ANY SEVERE WEATHER...VERY HEAVY RAINFALL WILL ACCOMPANY SOME OF THE STORMS WHICH WILL RESULT IN AN ISOLATED FLASH FLOOD THREAT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY MAINLY ACROSS SOUTHEAST PORTIONS OF NORTH TEXAS AS THE COLD FRONT MOVES THROUGH THE AREA. A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH TEXAS TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THROUGH THE EVENING ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS.
In the hours before
Local storm report, Mar 31, 2:37 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL GRANBURY 32.44N 97.79W
03/31/2008 E0.75 INCH HOOD TX NWS EMPLOYEE
NWS MET REPORTED BRIEF PENNY HAIL TX FOREST SVC GRANBURY
NEAR AIRPORT.Local storm report, Mar 31, 2:40 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
240 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 4 E GRANBURY 32.44N 97.72W
03/31/2008 M1.00 INCH HOOD TX AMATEUR RADIOSpecial weather statement, Mar 31, 2:41 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT MON MAR 31 2008 TXZ103-312015- DENTON TX- 241 PM CDT MON MAR 31 2008 ...SIGNIFICANT WEATHER ADVISORY FOR... DENTON COUNTY AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES EAST OF EAGLE MOUNTAIN...MOVING NORTHEAST AT 33 MPH. ANOTHER THUNDERSTORM WAS STRENGTHENING ACROSS WESTERN DENTON COUNTY NEAR SANGER. THIS STORM WAS MOVING NORTHEAST AT 25 MPH. IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER WARNING MAY BE NEEDED FOR PARTS OF DENTON COUNTY BY 300 PM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR EASTERN TEXAS. LAT...LON 3342 9725 3342 9683 3300 9693 3300 9739 TIME...MOT...LOC 1941Z 237DEG 29KT 3291 9738
Local storm report, Mar 31, 3:27 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
327 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL BURLESON 32.53N 97.33W
03/31/2008 E1.50 INCH JOHNSON TX NWS EMPLOYEE
PING PONG SIZE HAIL IN BURLESONLocal storm report, Mar 31, 3:38 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
338 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL LEWISVILLE 33.04N 96.98W
03/31/2008 E1.00 INCH DENTON TX TRAINED SPOTTER
QUARTER SIZE HAIL IN LEWISVILLELocal storm report, Mar 31, 3:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
354 PM CDT MON MAR 31 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL LITTLE ELM 33.16N 96.93W
03/31/2008 E1.50 INCH DENTON TX TRAINED SPOTTER
PING PONG SIZE HAIL REPORTED IN LITTLE ELMThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:02 PM CDT | Special Weather Statement | FWD | Collin | 28 min |
| Mar 31, 2:07 PM CDT | Special Weather Statement | FWD | Comanche | 23 min |
| Mar 31, 2:13 PM CDT | Special Weather Statement | FWD | Hood | 32 min |
| Mar 31, 2:19 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Tarrant | 56 min |
| Mar 31, 2:34 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 56 min |
| Mar 31, 2:41 PM CDT | Special Weather Statement | FWD | Denton | 34 min |
| Mar 31, 2:49 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Somervell | 56 min |
| Mar 31, 3:02 PM CDT | Tornado Warning | FWD | Johnson, Tarrant | 43 min |
| Mar 31, 3:05 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 55 min |
| Mar 31, 3:33 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Comanche, Hamilton | 57 min |
| Mar 31, 3:37 PM CDT | Tornado Warning | FWD | Denton | 38 min |
| Mar 31, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson, Somervell | 67 min |
| Mar 31, 3:39 PM CDT | Tornado Warning | FWD | Dallas, Ellis, Tarrant | 51 min |
| Mar 31, 3:48 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas, Mills | 57 min |
| Mar 31, 4:21 PM CDT | Special Weather Statement | FWD | Cooke | 24 min |
| Mar 31, 4:35 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 55 min |
| Mar 31, 4:41 PM CDT | Special Weather Statement | FWD | Cooke | 34 min |
| Mar 31, 4:43 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 62 min |
| Mar 31, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 66 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.